Alert archive / California / High Surf Advisories in 2010
High Surf Advisory 13, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Nov 2, 2010, 2:18 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2010, 2:18 PM PDT (21:18 UTC)
- Expired
- Nov 3, 2010, 3:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
138 WHUS46 KEKA 022118 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 218 PM PDT TUE NOV 2 2010 CAZ001-002-030700- /O.CAN.KEKA.SU.W.0002.000000T0000Z-101103T1000Z/ /O.NEW.KEKA.SU.Y.0013.101102T2118Z-101103T0700Z/ REDWOOD COAST-MENDOCINO COAST- 218 PM PDT TUE NOV 2 2010 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE HIGH SURF WARNING HAS BEEN CANCELLED. A LARGE WESTERLY SWELL WILL PRODUCE VERY DANGEROUS SURF ALONG NORTHERN CALIFORNIA BEACHES THIS EVENING. BREAKING WAVES OF 20 TO 25 FEET IN THE SURF ZONE ARE EXPECTED...ESPECIALLY ON WEST TO NORTHWEST FACING BEACHES. THE WAVES WILL GRADUALLY SUBSIDE AFTER MIDNIGHT. EXTREME CAUTION SHOULD BE USED BY THOSE VISITING THE BEACH THIS EVENING. STAY BACK FROM THE WATERS EDGE AND NEVER TURN YOUR BACK ON THE OCEAN. AVOID JETTIES...ROCKS OR LOGS NEAR THE WATERS EDGE AS WAVES MAY RISE UNEXPECTEDLY AND SWEEP YOU OFF YOUR FEET. SURVIVAL IN THE FRIGID AND TURBULENT WATER IS UNLIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
1 follow-up statement
902 WHUS46 KEKA 030344 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 844 PM PDT TUE NOV 2 2010 CAZ001-002-031000- /O.EXT.KEKA.SU.Y.0013.000000T0000Z-101103T1000Z/ REDWOOD COAST-MENDOCINO COAST- 844 PM PDT TUE NOV 2 2010 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY. A LARGE WESTERLY SWELL WILL PRODUCE VERY DANGEROUS SURF ALONG NORTHERN CALIFORNIA BEACHES OVERNIGHT. BREAKING WAVES OF 20 TO 25 FEET IN THE SURF ZONE ARE EXPECTED...ESPECIALLY ON WEST TO NORTHWEST FACING BEACHES. THE WAVES WILL GRADUALLY SUBSIDE AFTER MIDNIGHT. EXTREME CAUTION SHOULD BE USED BY THOSE VISITING THE BEACH. STAY BACK FROM THE WATERS EDGE AND NEVER TURN YOUR BACK ON THE OCEAN. AVOID JETTIES...ROCKS OR LOGS NEAR THE WATERS EDGE AS WAVES MAY RISE UNEXPECTEDLY AND SWEEP YOU OFF YOUR FEET. SURVIVAL IN THE FRIGID AND TURBULENT WATER IS UNLIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Nov 2, 4:07 AM PDT, 10 hours 11 minutes earlier.
Area forecast discussion, Nov 2, 4:07 AM PDT, 10 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
407 AM PDT TUE NOV 2 2010
.SYNOPSIS...A WEAK RIDGE WILL REMAIN OVER THE AREA TODAY ALLOWING
FOR ANOTHER DAY OF FAIR WEATHER. THE NEXT ROUND RAIN WILL BEGIN
LATE THIS WEEK.
&&
.DISCUSSION...A RIDGE WILL CONTINUE TO DOMINATE THE REGION TODAY
WHILE A FRONT STRETCHED ACROSS OREGON STALLS AND DISSIPATES.
MODELS CONTINUE TO CONVERGE ON THE SOLUTION OF AN UPPER TROUGH AND
SURFACE FRONT FOR THE REGION ON FRIDAY. WITH LESS AGREEMENT
BETWEEN THE MODELS, ANOTHER FRONT WILL FOLLOW LATE IN THE WEEKEND.
SHORT TERM...AS A RESULT THE PATTERN WILL BEGIN TO SHIFT ALONG
THE COAST BEGINNING TODAY AS A BRANCH OF THE SURFACE HIGH MOVES TO
THE EAST AND HIGH PRESSURE OFF OF SW CAL MOVES NORTHWARD. THIS
WILL CAUSE THE WINDS TO BECOME NORTHERLY TODAY ALONG THE COAST AND
LIMIT THE TEMPERATURES NEAR THE WATER. WHERE MONDAY SAW RECORD OR
NEAR RECORD HIGHS, TUESDAY WILL SQUEAK IN A FEW DEGREES ABOVE
NORMAL BUT NOT NEAR RECORD TERRITORY. INLAND TEMPS ON THE OTHER
HAND WILL NOT HAVE QUITE THE INFLUENCE FROM THE NORTHERLY WIND
REGIME AS THE COAST. THIS WILL ALLOW FOR A FAIR BIT OF WARMING
ACROSS THE INTERIOR TODAY, WITH HIGHS IN THE MID TO UPPER 70'S.
ALONG WITH OVERNIGHT COASTAL AND VALLEY FOG, THIS PATTERN SHOULD
LAST INTO THU.
LONG TERM...FRIDAY WILL BRING SIGNIFICANT CHANGE TO THE WEATHER
AS A SHARP UPPER TROUGH AND SURFACE FRONT SWEEP THROUGH THE AREA.
WHILE TIMING VARIES IN THE MODELS, IT LOOKS LIKE THE SURFACE FRONT
WILL BE PASSING THROUGH THE AREA LATE IN THE AFTERNOON INTO THE
EARLY EVENING. RAIN WILL BEGIN EARLIER IN THE DAY ALONG THE COAST
THEN SPREAD INLAND OVER THE COURSE OF THE DAY. POPS REMAIN
SOMEWHAT LOW TO ACCOUNT FOR THE TIMING DISCREPANCIES, BUT AS MODEL
GET A BETTER HANDLE ON THE TIMING POPS WILL INCREASE. THIS WILL
LIKELY BE A HIGH POP LOW QPF EVENT. BEHIND THIS FRONT, A BRIEF
BREAK IS EXPECTED BEFORE THE NEXT FRONT LATE IN THE WEEKEND. BFG
&&
.AVIATION...SATELLITE FOG PRODUCT SHOWS LOW CLOUD OVER COASTAL AREAS
THIS MORNING...EXTENDING INLAND THROUGH COASTAL VALLEYS INCLUDING
THE EEL RIVER VALLEY...INLAND MENDOCINO...AND THE KLAMATH AND
TRINITY RIVER BASINS. EXPECT THE LAYER TO SCATTER OUT BY AROUND NOON
TODAY AS HIGH PRESSURE BRINGS WIDESPREAD SUBSIDENCE AND LIGHT
OFFSHORE FLOW TO THE AREA. CILIBERTI
&&
.MARINE...A VERY LARGE LONG PERIOD SWELL HAS MADE IT'S APPEARANCE IN
THE COASTAL WATERS THIS MORNING...WITH LOCAL BUOYS SHOWING
SIGNIFICANT WAVE HEIGHTS OF 19 TO 22 FEET WITH PERIODS AROUND 20
SECONDS. BELIEVE THAT SWAN AND ENP MODELS WERE UNDERDONE WITH MAX
HEIGHTS OF 20 TO 21 FEET...WHILE SWELL DECAY TOOL SHOWED AROUND 25
FEET. CONTINUED TREND UP BUMPING UP WAVE HEIGHTS BY A COUPLE OF
FEET. ALSO FEEL THE SWAN MAY BE TOO QUICK IN SUBSIDING THE SWELL
THIS EVENING...AND SLOWED DOWN THE TIMING SLIGHTLY TO MATCH WITH THE
ENP. CONTINUED WARNINGS FOR HAZARDOUS SEAS ALL WATERS...AND UPGRADED
TO HIGH SURF WARNING ON THE BEACHES...AND EXTENDED THROUGH 10 UTC
WEDNESDAY MORNING. BREAKING SURF ON WEST TO NW FACING BEACHES WILL
AVERAGE 25 TO 30 FEET TODAY. SETS UP TO 35 FEET WILL BE POSSIBLE ON
FAVORED BEACHES...PARTICULARLY THOSE FACING WNW. THE SWELL WILL
SUBSIDE BELOW 18 FEET BY WEDNESDAY MORNING. CILIBERTI
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF WARNING UNTIL 3 AM PDT WEDNESDAY CAZ001-002.
NORTHWEST CALIFORNIA COASTAL WATERS...HAZARDOUS SEAS WARNING UNTIL 3 AM PDT WEDNESDAY
PZZ450-455-470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Nov 2, 5:04 AM PDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 504 AM PDT TUE NOV 2 2010 CAZ001-002-031215- REDWOOD COAST-MENDOCINO COAST- 504 AM PDT TUE NOV 2 2010 ...HIGH SURF WARNING IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A HIGH SURF WARNING IS CURRENTLY IN EFFECT. LARGE LONG PERIOD SWELL HAS BEGUN TO IMPACT AREA BEACHES THIS MORNING. SWELL WILL PEAK LATE THIS MORNING AROUND 25 FEET WHICH WILL YIELD WAVES AT EXPOSED BEACHES AROUND 30 FEET. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-004-076-031215- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 504 AM PDT TUE NOV 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 4:06 AM PDT | High Surf Warning | EKA | 10 hr |
Nearby
High Surf Advisories in California, 2010Every high surf advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.